Alert archive / Nebraska / River Flood Warnings in 2016
River Flood Warning 38, NWS Omaha, NE
NWS Omaha, NE issued this river flood warning at Jun 18, 2016, 8:18 PM CDT for Otoe County, Nebraska; Fremont County, Iowa. It took effect at Jun 19, 2016, 1:00 PM CDT. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2016, 8:18 PM CDT (01:18 UTC)
- In effect from
- Jun 19, 2016, 1:00 PM CDT
- Expired
- Jun 20, 2016, 11:30 PM CDT
- In force
- 35 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Fremont County, IA, Otoe County, NE
The radar
The Omaha radar (KOAX), 81 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at Nebraska City (NEBN1). The gauge peaked at 17.68 ft at Jun 19, 2016, 6:00 PM CDT.
- Action stage
- 17 ft
- Minor stage
- 18 ft
- Moderate stage
- 23 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06807000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at Jun 18, 3:12 PM CDT, 5 hours 6 minutes earlier.
Area forecast discussion, Jun 18, 3:12 PM CDT, 5 hours 6 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 312 PM CDT SAT JUN 18 2016 .SHORT TERM...(tonight through Tuesday) Issued at 308 PM CDT Sat Jun 18 2016 Residents across the CWA are in for a rude awakening on Sunday as high temps push to near 100 degrees with heat indices reaching 105-110 in some locations. Will opt to let next shift decide where to delineate any possible headlines. Precipitation chances coming early next week revolving around relatively strong surge of cold air advection into the region associated with a potent vort max traveling along the U.S./Can border. The leading edge of the surface boundary approaching the CWA Sunday afternoon. NAM12/GFS20 are in good agreement capping will be strong...LS values well above 2...during the afternoon hours thus convection likely being delayed over the northern CWA until early evening. Models have been consistent the last several runs that deep layer frontogenetic forcing will turn semi-stagnant with axis of strongest transverse ageostrophic lift remaining focused in the vicinity of the CWA at least through Tuesday. And with both the NAM12/GFS20 showing PWS approaching 2" pooling along the boundary...conditions will be quite favorable for another round of significant rainfall accumulations before events end late Tuesday night. On the bright side...a temporary reprieve from the heat will be realized Monday and Tuesday with max temps topping out in the mid 80s. .LONG TERM...(Tuesday night through Saturday) Issued at 308 PM CDT Sat Jun 18 2016 ECM and GFS appear to be in good agreement dome of high pressure aloft will bring hot conditions back to the region heading into next weekend. And given increasing height...believe precipitation chances are slim at best. && .AVIATION...(18Z TAFS for KOMA...KLNK...KOFK through 18Z Sunday) Issued at 1221 PM CDT Sat Jun 18 2016 VFR conditions are likely through the TAF cycle. A cu field was developing from north central into east central NE, and that could affect the TAF sites this afternoon, bringing broken ceilings around 2500-3500 ft. For now, have kept a scattered mention. Cloud cover should decrease quickly after sunset, with mainly clear skies tonight into Sunday morning. Winds will be out of the southeast this afternoon and tonight, becoming southerly and increasing to around 10-15kt by mid-morning Sunday. && .OAX Watches/Warnings/Advisories... NE...None. IA...None. && SHORT TERM...DEE LONG TERM...DEE AVIATION...Mayes
Hazardous weather outlook, Jun 18, 3:53 PM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 353 PM CDT SAT JUN 18 2016 NEZ033-043>045-051-052-066-191100- CUMING-COLFAX-DODGE-WASHINGTON-SAUNDERS-DOUGLAS-LANCASTER- 353 PM CDT SAT JUN 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SUNDAY HEAVY RAIN FROM OVERNIGHT STORMS HAS CAUSED FLOODING OF ROADS AND LOW WATER CROSSINGS...ESPECIALLY IN NORTHEAST AND EAST CENTRAL NEBRASKA. SEVERAL RIVERS AND STREAMS ARE OUT OF THEIR BANKS AND FLOODING. HEAT INDICES ON SUNDAY MAY REACH 105-110 DEGREES OVER A LARGE PART OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS FROM SUNDAY NIGHT THROUGH TUESDAY NIGHT WHEN A COLD FRONT MOVES INTO THE REGION AND THEN STALLS OUT OVER EASTERN NEBRASKA AND SOUTHWEST IOWA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED SUNDAY. IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>032-034- 042-050-053-065-067-068-078-088>093-191100- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-BURT-PLATTE-BUTLER-SARPY-SEWARD-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 353 PM CDT SAT JUN 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SUNDAY HOT AND HUMID CONDITIONS ARE EXPECTED ON SUNDAY WITH HEAT INDICES REACHING 105-110 DEGREES OVER A LARGE PART OF THE OUTLOOK AREA. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS FROM SUNDAY NIGHT THROUGH TUESDAY NIGHT AS A COLD FRONT MOVES INTO THE REGION AND THEN STALLS OUT OVER EASTERN NEBRASKA AND SOUTHWEST IOWA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH SUNDAY.
In the hours before
Local storm report, Jun 18, 3:16 PM CDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
316 PM CDT SAT JUN 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN HOWELLS 41.72N 97.00W
06/18/2016 M4.06 INCH COLFAX NE CO-OP OBSERVER
&&
BMAYESThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:18 PM CDT | River Flood Warning | OAX | Nemaha | 69 hr |
| Jun 18, 8:18 PM CDT | River Flood Warning | OAX | Richardson | 66 hr |
| Jun 19, 9:46 AM CDT | River Flood Warning | OAX | Cass | 44 hr |
Nearby
River Flood Warnings in Nebraska, 2016River Flood Warnings in Iowa, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.